Alert archive / Ohio / Flood Watches in 2015
Flood Watch 2, NWS Cleveland, OH
NWS Cleveland, OH issued this flood watch at May 30, 2015, 3:18 PM EDT for 22 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at May 30, 2015, 4:00 PM EDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2015, 3:18 PM EDT (19:18 UTC)
- In effect from
- May 30, 2015, 4:00 PM EDT
- Expired
- May 31, 2015, 8:54 PM EDT
- In force
- 29 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- None
All 24 counties
Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Huron County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Marion County, OH, Medina County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Summit County, OH, Trumbull County, OH, Wood County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 29 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
099 WGUS61 KCLE 301918 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 318 PM EDT SAT MAY 30 2015 ...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN EXPECTED THROUGH SUNDAY... OHZ003-006-007-310330- /O.NEW.KCLE.FA.A.0002.150530T2000Z-150531T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON 318 PM EDT SAT MAY 30 2015 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLOOD WATCH FOR A PORTION OF NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS...LUCAS...OTTAWA AND WOOD. * THROUGH SUNDAY AFTERNOON * SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL ARE EXPECTED TO MOVE ACROSS THE WATCH AREA TONIGHT THROUGH SUNDAY. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH ISOLATED HIGHER AMOUNTS. * THE IMPACTS ARE EXPECTED TO REMAIN IN SMALL STREAMS AND URBAN AREAS. THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE TORRENTIAL DOWNPOURS WITH VERY HIGH RAINFALL AMOUNTS IN A SHORT TIME. THIS TYPE OF RAIN CAN EASILY OVERWHELM POOR DRAINAGE AND URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES && $$ GARNET/KOSARIK
5 follow-up statements
112 WGUS61 KCLE 310158 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 958 PM EDT SAT MAY 30 2015 ...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN EXPECTED THROUGH SUNDAY... OHZ003-006-007-311000- /O.CON.KCLE.FA.A.0002.000000T0000Z-150531T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON 958 PM EDT SAT MAY 30 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS... LUCAS...OTTAWA AND WOOD. * THROUGH SUNDAY AFTERNOON. * SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL ARE EXPECTED TO MOVE ACROSS THE WATCH AREA TONIGHT THROUGH SUNDAY. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH ISOLATED HIGHER AMOUNTS. * THE IMPACTS ARE EXPECTED TO REMAIN IN SMALL STREAMS AND URBAN AREAS. THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE TORRENTIAL DOWNPOURS WITH VERY HIGH RAINFALL AMOUNTS IN A SHORT TIME. THIS TYPE OF RAIN CAN EASILY OVERWHELM POOR DRAINAGE AND URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES && $$
226 WGUS61 KCLE 310729 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 329 AM EDT SUN MAY 31 2015 ...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN EXPECTED THROUGH TODAY... OHZ009>014-019>023-029-030-089-PAZ001>003-311530- /O.EXB.KCLE.FA.A.0002.000000T0000Z-150601T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA- SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...SANDUSKY...LORAIN...CLEVELAND... MENTOR...CHARDON...JEFFERSON...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...MANSFIELD...ASHLAND...ASHTABULA...ERIE... EDINBORO...MEADVILLE 329 AM EDT SUN MAY 31 2015 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS EXPANDED THE * FLOOD WATCH TO INCLUDE PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN OHIO... ASHLAND...ASHTABULA INLAND...ASHTABULA LAKESHORE...CUYAHOGA... ERIE OH...GEAUGA...HURON...LAKE...LORAIN...MEDINA...PORTAGE... RICHLAND...SUMMIT AND TRUMBULL. IN NORTHWEST PENNSYLVANIA... CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * THROUGH THIS EVENING * SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL ARE EXPECTED TO MOVE ACROSS THE WATCH AREA TODAY. ADDITIONAL RAINFALL TODAY SHOULD RANGE FROM THREE QUARTERS TO AN INCH AND A HALF AND WILL BE ON TOP OF RAINFALL OF 1 TO LOCALLY 3 INCHES THAT FELL OVER THE PREVIOUS 24 HOURS. * THE IMPACTS ARE EXPECTED TO BE FLOODING OF SMALL STREAMS...URBAN AND LOW-LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES && $$ OHZ008-017-018-027-028-036-311530- /O.EXA.KCLE.FA.A.0002.000000T0000Z-150531T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-MARION- INCLUDING THE CITIES OF...FREMONT...FINDLAY...TIFFIN... UPPER SANDUSKY...CAREY...BUCYRUS...MARION 329 AM EDT SUN MAY 31 2015 ...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS EXPANDED THE * FLOOD WATCH TO INCLUDE PORTIONS OF NORTH CENTRAL OHIO AND NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL OHIO...CRAWFORD AND MARION. IN NORTHWEST OHIO... HANCOCK...SANDUSKY...SENECA AND WYANDOT. * THROUGH THIS AFTERNOON * SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL ARE EXPECTED TO MOVE ACROSS THE WATCH AREA TODAY. ADDITIONAL RAINFALL TODAY SHOULD RANGE FROM THREE QUARTERS TO AN INCH AND A HALF AND WILL BE ON TOP OF RAINFALL OF 1 TO LOCALLY 3 INCHES THAT FELL OVER THE PREVIOUS 24 HOURS. * THE IMPACTS ARE EXPECTED TO BE FLOODING OF SMALL STREAMS...URBAN AND LOW-LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES && $$ OHZ003-006-007-311530- /O.CON.KCLE.FA.A.0002.000000T0000Z-150531T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON 329 AM EDT SUN MAY 31 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS... LUCAS...OTTAWA AND WOOD. * THROUGH THIS AFTERNOON * SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL ARE EXPECTED TO MOVE ACROSS THE WATCH AREA TODAY. ADDITIONAL RAINFALL TODAY SHOULD RANGE FROM THREE QUARTERS TO AN INCH AND A HALF AND WILL BE ON TOP OF RAINFALL OF 1 TO LOCALLY 3 INCHES THAT FELL OVER THE PREVIOUS 24 HOURS. * THE IMPACTS ARE EXPECTED TO BE FLOODING OF SMALL STREAMS...URBAN AND LOW-LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES && $$
364 WGUS61 KCLE 311457 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 1057 AM EDT SUN MAY 31 2015 ...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN EXPECTED THROUGH TODAY... OHZ009>014-019>023-029-030-089-PAZ001>003-312300- /O.CON.KCLE.FA.A.0002.000000T0000Z-150601T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA- SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...SANDUSKY...LORAIN...CLEVELAND... MENTOR...CHARDON...JEFFERSON...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...MANSFIELD...ASHLAND...ASHTABULA...ERIE... EDINBORO...MEADVILLE 1057 AM EDT SUN MAY 31 2015 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND... ASHTABULA LAKESHORE...CUYAHOGA...ERIE OH...GEAUGA...HURON... LAKE...LORAIN...MEDINA...PORTAGE...RICHLAND...SUMMIT AND TRUMBULL. IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * UNTIL 10 PM EDT THIS EVENING * SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO MOVE ACROSS THE AREA TODAY. THE GROUND IS SATURATED IN MANY AREAS AND RAINFALL WILL RUN OFF QUICKLY WHICH WILL LEAD TO THE POTENTIAL FOR FLOODING. ADDITIONAL RAINFALL TODAY SHOULD RANGE FROM THREE QUARTERS OF AN INCH TO AN INCH AND A HALF. * THE IMPACTS ARE EXPECTED TO BE FLOODING OF SMALL STREAMS... URBAN AND LOW-LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES && $$ OHZ003-006>008-017-018-027-028-036-312000- /O.CON.KCLE.FA.A.0002.000000T0000Z-150531T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-MARION- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...FINDLAY...TIFFIN...UPPER SANDUSKY...CAREY...BUCYRUS... MARION 1057 AM EDT SUN MAY 31 2015 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL OHIO AND NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL OHIO...CRAWFORD AND MARION. IN NORTHWEST OHIO...HANCOCK...LUCAS...OTTAWA... SANDUSKY...SENECA...WOOD AND WYANDOT. * UNTIL 4 PM EDT THIS AFTERNOON * RAIN...HEAVY AT TIMES...WILL CONTINUE TODAY. RAINFALL TODAY SHOULD RANGE FROM THREE QUARTERS OF AN INCH TO AN INCH AND A HALF. STREET FLOODING AND FLOODING OF POOR DRAINAGE AREAS CAN DEVELOP QUICKLY DURING HEAVY RAIN. * THE IMPACTS ARE EXPECTED TO BE FLOODING OF SMALL STREAMS... URBAN AND LOW-LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES && $$
622 WGUS61 KCLE 311944 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 344 PM EDT SUN MAY 31 2015 OHZ009-010-019-029-030-312045- /O.CAN.KCLE.FA.A.0002.000000T0000Z-150601T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ERIE OH-LORAIN-HURON-RICHLAND-ASHLAND- INCLUDING THE CITIES OF...SANDUSKY...LORAIN...NORWALK... MANSFIELD...ASHLAND 344 PM EDT SUN MAY 31 2015 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF NORTH CENTRAL OHIO HAS BEEN CANCELLED. THE HEAVIEST RAIN WAS SHIFTING EAST OF THE AREA. NO NEW FLOODING IS EXPECTED. SOME OF THE LARGER CREEKS AND RIVERS MAY STILL BE RUNNING AT BANKFULL AND STANDING WATER IS STILL POSSIBLE. $$ OHZ003-006>008-017-018-027-028-036-312045- /O.CAN.KCLE.FA.A.0002.000000T0000Z-150531T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-MARION- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...FINDLAY...TIFFIN...UPPER SANDUSKY...CAREY...BUCYRUS... MARION 344 PM EDT SUN MAY 31 2015 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL OHIO AND NORTHWEST OHIO HAS BEEN CANCELLED. THE HEAVIEST RAIN HAS MOVED EAST OF THE AREA. NO NEW FLOODING IS EXPECTED. $$ OHZ011>014-020>023-089-PAZ001>003-010200- /O.CON.KCLE.FA.A.0002.000000T0000Z-150601T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE- TRUMBULL-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON... JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...ASHTABULA... ERIE...EDINBORO...MEADVILLE 344 PM EDT SUN MAY 31 2015 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA... INCLUDING THE FOLLOWING AREAS...IN NORTHEAST OHIO...ASHTABULA INLAND...ASHTABULA LAKESHORE...CUYAHOGA...GEAUGA...LAKE... MEDINA...PORTAGE...SUMMIT AND TRUMBULL. IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * UNTIL 10 PM EDT THIS EVENING * SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO MOVE ACROSS THE AREA LATE THIS AFTERNOON. THE GROUND IS SATURATED IN MANY AREAS AND RAINFALL WILL RUN OFF QUICKLY WHICH COULD LEAD TO FLOODING. THE HEAVIER RAIN SHOULD MOVE EAST OF THE AREA THIS EVENING. * THE IMPACTS ARE EXPECTED TO BE FLOODING OF SMALL STREAMS... URBAN AND LOW-LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES && $$
153 WGUS61 KCLE 010054 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 854 PM EDT SUN MAY 31 2015 OHZ011>014-020>023-089-PAZ001>003-010200- /O.CAN.KCLE.FA.A.0002.000000T0000Z-150601T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE- TRUMBULL-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON... JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...ASHTABULA... ERIE...EDINBORO...MEADVILLE 854 PM EDT SUN MAY 31 2015 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA HAS BEEN CANCELLED. THE HEAVY RAIN MOVED EAST OF THE AREA. $$ LOMBARDY
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flood watch went out at May 30, 1:37 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 30, 1:37 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 137 PM EDT SAT MAY 30 2015 .SYNOPSIS... MOISTURE WILL SPREAD NORTH ACROSS THE AREA TODAY AND INTERACT WITH A COLD FRONT APPROACHING FROM THE NORTH. THIS FRONTAL BOUNDARY WILL STALL IN THE VICINITY OF LAKE ERIE OVERNIGHT WITH A WAVE OF LOW PRESSURE TRACKING NORTHEAST ALONG THE BOUNDARY ON SUNDAY. THE FRONT WILL PUSH SOUTH ON SUNDAY NIGHT WITH HIGH PRESSURE BUILDING OVERHEAD ON TUESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A FEW SHOWERS ON THE RADAR LATE THIS MORNING AND MORE SHOWER ACTIVITY IS EXPECTED TO DEVELOP. THE MAJORITY OF THE SHOWER AND THUNDERSTORM ACTIVITY WILL NOT DEVELOP UNTIL LATE THIS AFTERNOON AND EVENING. MANY BREAKS IN THE CLOUDS ALLOWING FOR QUITE A BIT OF HEATING. BASED ON THE HIGH TEMPERATURES YESTERDAY I BELIEVE THE CURRENT FORECAST HIGHS ARE TOO LOW. WITH THE LATE ARRIVAL OF THE CLOUDS AND PRECIPITATION I BELIEVE WE WILL WARM INTO THE MID 80S IN MANY LOCATIONS. I WILL ADJUST THE CURRENT HIGH TEMPERATURES FOR TODAY INTO THE MID 80S. NO OTHER CHANGES. ORIGINAL DISCUSSION...THE FORECAST AREA REMAINS IN THE WARM SECTOR AHEAD OF A COLD FRONT APPROACHING FROM THE NORTH. WATER VAPOR IMAGERY SHOWS A POTENT UPPER LEVEL TROUGH PUSHING SOUTH ACROSS ONTARIO WHILE A PLUME OF MOISTURE CAN BE SEEN SPREADING NORTH UP THE MISSISSIPPI VALLEY. THIS MOISTURE WHICH IS JUST STARTING TO SNEAK INTO NW INDIANA WILL BE DIRECTED EASTWARD WITH TIME AS THE TROUGH PUSHES SOUTH THIS AFTERNOON. THE SURFACE FRONT ITSELF WILL BE SLOW TO ARRIVE...BUT MOISTURE WILL INCREASE THIS AFTERNOON AND REMNANTS FROM UPSTREAM ACTIVITY MAY PROVIDE A TRIGGER FOR CONVECTION THIS AFTERNOON. SOME OF THE HIGH RESOLUTION MODELS SEEM A LITTLE TOO FAST WITH SHOWERS/THUNDERSTORMS DEVELOPING THIS MORNING AND THINK ACTIVITY WILL FOLLOW MORE OF A DIURNAL CYCLE...INCREASING IN COVERAGE THIS AFTERNOON. PW VALUES ARE FORECAST TO INCREASE TO AROUND 1.70 INCHES AS THE DEEPER MOISTURE ARRIVES. INSTABILITY MAY BE A LITTLE BETTER OUT AHEAD OF THE FRONT WHERE MORE SUN IS LIKELY. MODELS SHOWING AROUND 1000 J/KG OF ML CAPE DEVELOPING THIS AFTERNOON AND EXPECT THE GREATEST COVERAGE OF THUNDERSTORMS TO BE FOCUSED IMMEDIATELY AHEAD OF THE FRONT FROM NORTHWEST OHIO...EXTENDING NE TOWARDS CLEVELAND AND ERIE BY THIS EVENING. STORM MOTION TODAY WILL BE TO THE NE AT ABOUT 20 KNOTS WHICH WILL SUPPORT TRAINING OF STORMS. DUE TO THE THREAT OF TRAINING...MODERATE STORM MOTION AND ENHANCED PRECIPITABLE WATER VALUES...EXPECTING SOME THUNDERSTORMS TO PRODUCE LOCALLY HEAVY RAINFALL. THE COVERAGE OF THE MORE ROBUST CONVECTION IS STILL SOMEWHAT HARD TO DETERMINE SO DID NOT WANT TO GO WITH ANY FLOOD WATCHES...ESPECIALLY GIVEN THE RECENT DRY CONDITIONS...BUT WILL NEED TO KEEP AN EYE ON RAINFALL THIS AFTERNOON/EVENING. ADDED A MENTION OF HEAVY RAIN POSSIBLE WITH THUNDERSTORMS TO THE FAVORED AREAS. THE STORM PREDICTION CENTER ALSO HAS THE AREA IN A MARGINAL RISK FOR SEVERE STORMS WITH WIND GUSTS BEING THE PRIMARY THREAT. THIS WOULD BE MAINLY IN THE FORM OF A WET MICROBURST WITH LIMITED ORGANIZATION TODAY. ONE QUESTION WILL BE IF CONVECTION TENDS TO PROPAGATE TO THE SOUTH WITH TIME TOWARDS THE BETTER INSTABILITY. THIS IS NOT REAL FAVORABLE GIVEN THE WARM MID LEVELS BUT WILL BE SOMETHING TO WATCH AND COULD REDUCE THREAT OF TRAINING...OR AT LEAST SHIFT IT FARTHER SOUTH. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... CONVECTION WILL LIKELY CONTINUE INTO THE EVENING WITH A DECREASING TREND AS WE LOSE DIURNAL SUPPORT...BEFORE THE NEXT WAVE RIDES NORTH ALONG THE FRONT ON SUNDAY. THIS SHOULD PLACE A SWATH OF RAIN ON THE NORTHWEST FLANK OF THE LOW WITH THUNDERSTORMS POSSIBLE IN THE EAST AHEAD OF IT. DID RAISE TEMPERATURES IN NE OHIO AND LOWER THEM TOWARDS TOLEDO. MODELS ARE PLACING A 1.50-2.00 MAXIMA OF RAIN TO THE NORTH OF THE STORM TRACK BUT THIS MAY END UP CLIPPING NORTHWEST OHIO OR PASSING JUST NORTH OF OUR AREA. DEPENDING ON HOW MUCH RAIN WE RECEIVE TODAY...WE MAY NEED TO CONSIDER A FLOOD WATCH FOR SUNDAY IF A SECONDARY ROUND OF HEAVY RAIN IS EXPECTED. A LIMITING FACTOR FOR THE HEAVY RAIN COULD BE THE INTRUSION OF A MID-LEVEL DRY SLOT AS SEEN ON THE GFS SO WE ARE STILL TRYING TO PIN DOWN THE TRACK OF THE HIGHEST QPF. THE FRONT WILL EVENTUALLY BE PULLED SOUTH BEHIND THE DEPARTING WAVE ON MONDAY EVENING WITH ANY LINGERING PRECIPITATION BECOMING LIGHT. MUCH COOLER TEMPERATURES EXPECTED ON MONDAY WITH HIGHS STRUGGLING TO REACH THE LOW 60S. HIGH PRESSURE WILL BUILD SOUTHEAST OVERHEAD ON TUESDAY WITH PARTLY TO MOSTLY SUNNY SKIES HELPING TEMPERATURES RECOVER TO THE 70S EXCEPT 60S NEAR LAKE ERIE. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... IN GENERAL...THE MODELS HAVE UPPER RIDGING OVER THE AREA UNTIL LATE FRI WHEN A WEAK TROUGH IS SHOWN MOVING EAST THRU THE LAKES. DRY AIR IS IN PLACE ON WED THEN BY FRI ENOUGH MOISTURE APPEARS TO HAVE MOVED BACK INTO THE AREA FOR SCT SHRA/TSRA TO DEVELOP. NEAR NORMAL TEMPS ON WED SHOULD INCREASE TO ABOVE NORMAL BY FRI AS EAST WINDS TURN SOUTH. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... NUMEROUS SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON. THIS TREND WILL CONTINUE THROUGH THE AFTERNOON WITH OCCASSIONAL SHOWERS AND A FEW THUNDERSTORMS IMPACTING THE TAF LOCATIONS. IN GENERAL CEILINGS WILL REMAIN VFR WITH BRIEF MVFR CONDITIONS IN THUNDERSTORMS. MODELS CONTINUE TO SHOW A WAVE DEVELOPING ON THE FRONTAL BOUNDARY AS IT MOVES INTO THE NORTHERN SECTIONS OF THE FORECAST AREA. MVFR TO IFR CONDITIONS WILL BE ON THE NORTH SIDE OF THE FRONT OVERNIGHT. THE SOUTHWARD PROGRESSION OF THE FRONT BEFORE THE WAVE DEVELOPS WILL LIKELY DICTATE THE AREAS OF IFR TONIGHT. RIGHT NOW TOL...CLE AND ERI HAVE THE BEST CHANCES OF SEEING IFR CONDITIONS AFTER 06Z. MVFR AND IFR WILL BE WIDESPREAD BY 10Z. SHOWERS WILL CONTINUE OVERNIGHT AS WELL. THUNDER WILL ALWAYS BE POSSIBLE BUT THE THREAT SHOULD DIMINISH DURING THE NIGHT HOURS. SOUTHWEST WINDS THIS AFTERNOON WILL SHIFT TO THE NORTH AND THEN NORTHEAST OVERNIGHT. OUTLOOK...NON VFR LIKELY SUNDAY. && .MARINE... A COLD FRONT WILL DROP SE ACROSS LAKE ERIE THIS EVENING CAUSING SW WINDS OF 10 TO 20 KNOTS TO SHIFT TO NW THEN NE AND INCREASE TO 15 TO 25 KNOTS FOR SUNDAY. NUMEROUS TSRA WILL OCCUR WITH THE FRONTAL PASSAGE SO BEWARE. A SCA WILL LIKELY BE NEEDED FOR THE END OF TONIGHT THRU SUN EVE. WINDS AND WAVES WILL GRADUALLY DIMINISH SUN NIGHT INTO TUE AS HIGH PRESSURE PUSHES INTO THE LAKE. THE HIGH SHOULD PROVIDE LIGHT E TO NE WINDS ON WED AS IT BEGINS TO SHIFT EAST OF THE LAKE. && .CLE WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. MARINE...NONE. && SYNOPSIS...KEC NEAR TERM...GARNET SHORT TERM...KEC/OUDEMAN LONG TERM...ADAMS AVIATION...GARNET MARINE...ADAMS
Hazardous weather outlook, May 30, 6:36 AM EDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 636 AM EDT SAT MAY 30 2015 OHZ003-006>009-017>019-311045- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON- 636 AM EDT SAT MAY 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL PRODUCE HEAVY RAINFALL...WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE HEAVY RAINFALL COULD LEAD TO PONDING OF WATER ON AREA ROADWAYS OR MINOR FLOODING. ONE TO TWO INCHES OF RAINFALL IS POSSIBLE THROUGH TONIGHT. STORM MOTION WILL BE TO THE NORTHEAST AT AROUND 20 MPH. A FEW THUNDERSTORMS TODAY COULD HAVE STRONG GUSTY WINDS APPROACHING SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOW PRESSURE WILL TRACK NORTHEAST ALONG A STALLED FRONTAL BOUNDARY ON SUNDAY BRINGING ANOTHER ROUND OF RAIN. THIS RAINFALL COULD CAUSE ADDITIONAL PONDING OF WATER AND MINOR FLOODING OF POOR DRAINAGE AREAS. THERE WILL BE A HIGH RISK OR RIP CURRENTS ALONG THE LAKE ERIE SHORELINE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. OHZ010>014-020>023-027>033-036>038-047-089-PAZ001>003-311045- LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT- PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK- MAHONING-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 636 AM EDT SAT MAY 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL PRODUCE LOCALLY HEAVY RAINFALL...WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE HEAVY RAINFALL COULD LEAD TO LOCALIZED PONDING OF WATER ON AREA ROADWAYS OR MINOR FLOODING. STORM MOTION WILL BE TO THE NORTHEAST AT AROUND 20 MPH. A FEW THUNDERSTORMS TODAY COULD HAVE STRONG GUSTY WINDS APPROACHING SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOW PRESSURE WILL TRACK NORTHEAST ALONG A STALLED FRONTAL BOUNDARY ON SUNDAY BRINGING ANOTHER ROUND OF RAIN. THIS RAINFALL COULD CAUSE O'DONNELL PONDING OF WATER AND MINOR FLOODING OF POOR DRAINAGE AREAS. THERE WILL BE A HIGH RISK OR RIP CURRENTS ALONG THE LAKE ERIE SHORLINE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. LEZ142>149-162>169-311045- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 636 AM EDT SAT MAY 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON LAKE ERIE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:51 PM EDT | Small Craft Advisory | CLE | 48 hr | |
| May 30, 5:12 PM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain, Lucas and 2 more | 47 hr |
| May 30, 5:20 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 40 min |
| May 30, 5:47 PM EDT | Special Marine Warning | CLE | 88 min | |
| May 30, 5:50 PM EDT | Areal Flood Advisory | CLE | Cuyahoga | 3 hr |
| May 30, 6:00 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Summit | 33 min |
| May 30, 6:07 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 31 min |
| May 30, 6:23 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage | 52 min |
| May 30, 6:51 PM EDT | Special Marine Warning | CLE | 54 min | |
| May 30, 6:56 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 34 min |
| May 30, 7:26 PM EDT | Special Weather Statement | CLE | Huron | 34 min |
| May 30, 7:29 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 46 min |
Nearby
Flood Watches in Ohio, 2015Flood Watches in Pennsylvania, 2015Every flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.